Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Tallahassee, FL

April 7, 201716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 7, 2017, 2:09 AM CDT for 16 counties in Florida. It took effect at Apr 7, 2017, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 2:09 AM CDT (07:09 UTC)
In effect from
Apr 7, 2017, 12:00 PM CDT
Expired
Apr 7, 2017, 6:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2980 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS82 KTAE 070709
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
309 AM EDT Fri Apr 7 2017

...A RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) THIS 
AFTERNOON TO 7 PM EDT (6 PM CDT) THIS EVENING FOR MUCH OF THE
PANHANDLE AND BIG BEND OF FLORIDA DUE TO LOW RH, ELEVATED WINDS,
AND INCREASING FUEL MOISTURE INDICES...

.Relative humidity levels below 25 percent in Florida will be 
coincident with winds greater than 15 mph and ERC indices over
26.

FLZ009>013-016>019-026>029-034-072300-
/O.NEW.KTAE.FW.W.0001.170407T1700Z-170407T2300Z/
Holmes-Washington-Jackson-Inland Bay-Calhoun-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-
309 AM EDT Fri Apr 7 2017 /209 AM CDT Fri Apr 7 2017/

...A RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) THIS
AFTERNOON TO 7 PM EDT (6 PM CDT) THIS EVENING FOR LOW RH, ELEVATED
WINDS, AND INCREASING ERC LEVELS FOR FOR MUCH OF THE BIG BEND AND
PANHANDLE OF FLORIDA...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 1 PM EDT (noon CDT) this
afternoon to 7 PM EDT (6 PM CDT) this evening. 

* AFFECTED AREA...Most of the Big Bend and Florida panhandle.

* WIND...15 to 20 mph with higher gusts.

* HUMIDITY...Less than 25 percent.

* FUEL MOISTURE...ERC's greater than 26.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
844 
WWUS82 KTAE 071556
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
1156 AM EDT Fri Apr 7 2017

...A RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) THIS
AFTERNOON TO 7 PM EDT (6 PM CDT) THIS EVENING FOR MUCH OF THE
PANHANDLE AND BIG BEND OF FLORIDA DUE TO LOW RH, ELEVATED WINDS,
AND INCREASING FUEL MOISTURE INDICES...

.Relative humidity levels below 25 percent in Florida will be
coincident with winds greater than 15 mph and ERC indices over
26.

FLZ007-008-014-015-072300-
/O.EXA.KTAE.FW.W.0001.170407T1700Z-170407T2300Z/
North Walton-Central Walton-Inland Gulf-Inland Franklin-
1156 AM EDT Fri Apr 7 2017 /1056 AM CDT Fri Apr 7 2017/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING FOR LOW RH, ELEVATED WINDS, AND INCREASING ERC LEVELS FOR
FOR MUCH OF THE BIG BEND AND PANHANDLE OF FLORIDA...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect until 7 PM EDT /6 PM CDT/ this
evening. 

* AFFECTED AREA...Most of the Big Bend and Florida panhandle.

* WIND...15 to 20 mph with higher gusts.

* HUMIDITY...Less than 25 percent.

* FUEL MOISTURE...ERC's greater than 26.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ009>013-016>019-026>029-034-072300-
/O.CON.KTAE.FW.W.0001.170407T1700Z-170407T2300Z/
Holmes-Washington-Jackson-Inland Bay-Calhoun-Gadsden-Leon-
Inland Jefferson-Madison-Liberty-Inland Wakulla-Inland Taylor-
Lafayette-Inland Dixie-
1156 AM EDT Fri Apr 7 2017 /1056 AM CDT Fri Apr 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR LOW RH, ELEVATED WINDS, AND INCREASING ERC
LEVELS FOR FOR MUCH OF THE BIG BEND AND PANHANDLE OF FLORIDA...

* AFFECTED AREA...Most of the Big Bend and Florida panhandle.

* WIND...15 to 20 mph with higher gusts.

* HUMIDITY...Less than 25 percent.

* FUEL MOISTURE...ERC's greater than 26.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 12:31 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 7, 12:31 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
131 AM EDT Fri Apr 7 2017

.AVIATION [Through 06Z Saturday]...

VFR conditions under clear skies will prevail through the TAF.
Within a couple hours after sunrise, northwest winds will increase
to around 15 knots with gusts 20 to 25 knots through the daytime
hours.

&&

.PREV DISCUSSION [943 PM EDT]...

.NEAR TERM [Through Tonight]...

No significant changes were made to tonight's forecast; still
expect dry conditions and clear skies with northwesterly winds
decreasing to around 5 mph by the early morning hours. Low
temperatures are expected to drop into the 40s inland, with lower
50s along the Gulf Coast.

.SHORT TERM [Friday Through Saturday Night]...

The deep upper trough over the local area will gradually
deamplify and move east off the Atlantic seaboard as the
vertically stacked low pressure system over New England lifts
slowly northeastward. At the surface, high pressure over the
central Plains will drop southeastward covering the southeast
states late Friday through Saturday night. Dry conditions will
prevail with below seasonal temperatures. Highs Friday will range
from upper 60s north to lower 70s south with lower to mid 70s on
Saturday. Lows Friday night will be in the upper 30s to lower 40s
and lower to mid 40s Saturday night.

.LONG TERM [Sunday Through Thursday]...

Deep layer ridging will be in place through the period with
temperatures warming to above climo. A frontal system is forecast
to move into the southeast around mid-week with little or no rain
expected at this time.

.MARINE...

Advisory level conditions will continue through Friday morning in
the wake of this morning's cold front and as high pressure builds
in from the west. Cautionary conditions will persist through
Friday night, with light to occasionally moderate winds through
the weekend into early next week. No rain is expected.

.FIRE WEATHER...

Northwesterly winds will increase again late Friday morning through
the afternoon hours, with sustained winds near 15 mph or higher
possible across our area. Minimum RH values will also drop near or
below 25 percent at most locations, along with dispersion values
exceeding critical thresholds during the afternoon. However, due to
recent heavy rain across much of our area, fuel moisture will likely
be too high to warrant red flag conditions across our area.

.HYDROLOGY...

No rain is expected through early to mid-week next week. Area
rivers have either crested or are nearing their crests from the
past couple of days of rain.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  41  75  44  79 /   0   0   0   0   0
Panama City   71  49  71  53  73 /   0   0   0   0   0
Dothan        68  40  74  46  78 /   0   0   0   0   0
Albany        69  40  73  45  79 /   0   0   0   0   0
Valdosta      70  40  75  44  79 /   0   0   0   0   0
Cross City    72  40  74  45  78 /   0   0   0   0   0
Apalachicola  72  46  71  51  73 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ early this
     morning for Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT this afternoon for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Lahr
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:43 AM CDTRip Current StatementTAEBay, Gulf, Walton7 hr

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.